Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

I have water behind the ear drum. What does it mean ?

After recently catching a cold i ve lost 50% of hearing in my left ear, the doctor prescribed me some Loratatadine, however my hearing has gotten worse and the pharmist told me that it was unsual to have been prescribed this for my current problem. Its waking me up at night and i m getting rather panicky as my Gp didn t really explain anything to me and all the information i have managed to find online points to a very long recovery process with very little relief from the ringing.
Asked On : Wed, 6 Apr 2011
Answers:  2 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi;
welcome to HealthcareMagic
Heaviness;pain;swelling ;loss of hearing is a after effect of cold in few people .It is a sort of inflammation due to infection of middle ear & is called Otitis Media.The ear drum swells & you get loss of hearing partial or complete on one side.After few days & treatment it subsibes & the process is mostly reversible.Your doctor has prescribed Loratidine as a anti histaminic to reduce the severity of cold you had so that the complication or after effect can be under control .The best thing you can do is please consult a ENT specialist who will examine your ear & prescribe the required medicines like painkiller & anti inflammatory;he may even ask you to continue the loratidine ;and if it is necessary he will advise a antibiotic orally Or even locally as drops.After the treatment you should be fine in a few days.
Wish you speedy recovery .
Thanks
Answered: Wed, 6 Apr 2011
I find this answer helpful
  User's Response
the condition has improved greatly, thank you very much for the infomation it has helped a lot
Answered: Thu, 7 Apr 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions